MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-401-91-09
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
Distractors were placed on thursday (b)(6) 2017.When they tried to activate the night of (b)(6) 2017 the cardanic extension snapped in half.The distractor activation is accessible and the extension arm is going to be swapped out in clinic.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the returned product.The stereo microscope investigation revealed tensile cracks.Further investigation determined that there was no indication of material or manufacturing defects observed.The review of the product device history records was performed on the lot number provided.In this investigation no anomalies were discovered.The results of the investigation have concluded the root cause for the device breaking was due to strain on the device which caused mechanical stress.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6593902
Report Number9610905-2017-00047
Device Sequence Number11049818
Product Code MQN
UDI-Device Identifier00888118080745
UDI-Public(01)00888118080745
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
Report Date (Section F) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number51-401-91-09
Device Lot Number33194214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/27/2017
Date Report to Manufacturer04/27/2017
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by Manufacturer04/27/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 YR